Hail, Niobrara
- When
- September 3, 6:20 PM MST to 6:23 PM MST
- Where
- Niobrara County, Lance Creek
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.033, -104.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 3, 12:35 PM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MDT FRI SEP 3 2004 .SHORT TERM...EARLY TASTE OF AUTUMN FOR TONIGHT AND SATURDAY WITH REFRESHINGLY COOLER TEMPERATURES FOR THE AREA. MODELS CONTINUE IDEA OF SPLITTING THE UPPER LEVEL TROUGH CURRENTLY STRETCHING FROM THE NORTHERN ROCKIES SOUTHWESTWARD OVER THE GREAT BASIN. THE NORTHERN PORTION OF THE TROUGH WILL LIFT NORTHEASTWARD OVER SOUTHERN CANADA TONIGHT WHILE THE SOUTHERN PORTION OF THE TROUGH GETS CUT OFF FROM THE NORTHERN JET STREAM BY A JET MAX ROUNDING THE BASE OF THE TROUGH. FLOW ALOFT OVER THE CYS FORECAST AREA TONIGHT WILL REMAIN SOUTHWESTERLY AS THE UPPER TROUGH ELONGATES AND SHEARS. A PIECE OF ENERGY IS PROGGED TO BE EJECTED NORTHEASTWARD LATE TONIGHT AND WILL LIKELY AFFECT THE FORECAST AREA. THE TROUGH AXIS WILL REMAIN TO OUR WEST SAT AS THE CUTOFF LOW WEAKENS AND BEGINS TO FILL AS IT MOVES ACROSS UT. A FAIRLY STRONG SURFACE COLD FRONT IS CURRENTLY STALLED TEMPORARILY TO OUR NORTH AS A WEAK IMPULSE MOVES ALONG THE FRONTAL BOUNDARY. AFTER THE IMPULSE MOVES TO THE EAST...THE SURFACE FRONT WILL MOVE THROUGH THE FORECAST AREA THIS EVENING AND EARLY TONIGHT. POSTFRONTAL LOW LEVEL WINDS WILL BECOME UPSLOPE AND WILL MOISTEN ACCORDINGLY AS COLD AIR ADVECTION COMMENCES. WILL GO WITH PRIMARILY SCATTERED POPS TONIGHT AS MOISTURE AND DYNAMICS INCREASE. TEMPS TONIGHT WILL COOL INTO THE 40S TO LOWER 50S IN LOWER ELEVATIONS. CHANCE OF RAIN WILL CONTINUE SAT WITH TEMPS REACHING ONLY THE 60S TO LOWER 70S OUTSIDE THE MOUNTAINS. .LONG TERM...WEAK UPPER LOW MOVES EAST ACROSS COLORADO ON SUNDAY NIGHT. OUR FORECAST AREA WILL BE ON THE EDGE OF BEST DYNAMICS...BUT SHOWERS SHOULD BE EXPECTED SOUTHEAST OF A CHADRON TO LARAMIE LINE. AFTER THE LOW DEPARTS...A DRY WESTERLY FLOW IS LEFT BEHIND AND PERSISTS THROUGH WEDNESDAY MORNING. NEXT SYSTEM OF NOTE DIVES OUT OF BRITISH COLUMBIA WEDNESDAY. THE RESULTING SOUTHWEST FLOW OVER THE AREA WOULD YIELD A CHANCE OF AFTERNOON SHOWERS. THE ETA EXTENSION AND ECMWF DRIVE ANOTHER COLD FRONT THROUGH THE AREA SOMETIME WEDNESDAY NIGHT OR THURSDAY WITH NORTH WINDS...LOW CLOUDS...AND LIGHT SHOWERS RESULTING. THE GFS TENDS TO AGREE ALTHOUGH IT HAS HAD MAJOR CONTINUITY PROBLEMS THE LAST FEW RUNS. -POMEROY .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT FRI SEP 3 2004 NEZ001>003-019>021-054-055-WYZ059>070-041130- BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY- DAWES NE-GOSHEN WY-KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY- MORRILL NE-NIOBRARA WY-NORTH CARBON WY-NORTH LARAMIE RANGE WY- PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SIOUX NE-SNOWY RANGE WY- SOUTHWEST CARBON WY- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1044 AM MDT FRI SEP 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. THE STORMS SHOULD REMAIN WEAK WITH THE PRIMARY THREAT BEING WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Rapid City radar (KUDX), 191 km away, was scanning. The volume nearest the first event began at 01:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421343.